Alert archive / Arkansas / Tornado Warnings in 2018
Tornado Warning 41, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Oct 9, 2018, 5:53 PM CDT for Perry County, Yell County, Arkansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 5:53 PM CDT (22:53 UTC)
- Expired
- Oct 9, 2018, 6:12 PM CDT
- In force
- 19 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Perry County, AR, Yell County, AR
The radar
The Little Rock radar (KLZK), 94 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
715
WFUS54 KLZK 092253
TORLZK
ARC105-149-092345-
/O.NEW.KLZK.TO.W.0041.181009T2253Z-181009T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
553 PM CDT TUE OCT 9 2018
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
West central Perry County in central Arkansas...
South central Yell County in central Arkansas...
* Until 645 PM CDT.
* At 552 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles south of Plainview in Yell County, or 16 miles
southeast of Danville, moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Plainview in Yell County... Carter Cove Park...
Rover... Kingston...
Sunlight Bay Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3481 9323 3479 9327 3479 9331 3497 9343
3502 9334 3502 9322
TIME...MOT...LOC 2252Z 174DEG 29KT 3483 9328
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Cooper2 follow-up statements
217
WWUS54 KLZK 092301
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
601 PM CDT TUE OCT 9 2018
ARC105-149-092345-
/O.CON.KLZK.TO.W.0041.000000T0000Z-181009T2345Z/
Perry AR-Yell AR-
601 PM CDT TUE OCT 9 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR WEST
CENTRAL PERRY AND SOUTH CENTRAL YELL COUNTIES...
At 601 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Plainview in Yell County, or 11 miles southeast of
Danville, moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Plainview in Yell County... Carter Cove Park...
Kingston... Sunlight Bay Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3483 9323 3482 9326 3482 9330 3499 9339
3502 9334 3502 9322
TIME...MOT...LOC 2301Z 174DEG 29KT 3491 9329
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Cooper817
WWUS54 KLZK 092312
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
612 PM CDT TUE OCT 9 2018
ARC105-149-092322-
/O.CAN.KLZK.TO.W.0041.000000T0000Z-181009T2345Z/
Perry AR-Yell AR-
612 PM CDT TUE OCT 9 2018
...THE TORNADO WARNING FOR WEST CENTRAL PERRY AND SOUTH CENTRAL YELL
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 3483 9323 3482 9326 3482 9330 3499 9339
3502 9334 3502 9322
TIME...MOT...LOC 2311Z 174DEG 29KT 3500 9330
$$
CooperWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Oct 9, 3:10 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Oct 9, 3:10 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 310 PM CDT Tue Oct 9 2018 .SHORT TERM...Tonight Through Wednesday Night A negatively tilted shortwave trough centered roughly over portions of southern Colorado and Kansas will continue pushing northeastward into the Central Plains and Midwest portions of the US through Wednesday night. As the upper level trough pushes northeast of Arkansas, a cold front will sweep through the state, leaving behind noticeably cooler temperatures for Wednesday afternoon/evening. This potent storm system was responsible for several severe thunderstorms and tornadoes across Oklahoma this morning, as a pre- frontal line of thunderstorms pushed northeastward through the state. Remnants of the QLCS are currently pushing eastward into portions of western Arkansas, but have weakened considerably as the better energy pulls northward. Additional convection has initiated across western Arkansas, but has yet to show any signs of significant growth or severe trends. However, before the short term period ends and the aforementioned front moves through, we will likely see several rounds of thunderstorms, some of which could be severe. Despite the upper level forcing pushing northward away from Arkansas, the LZK 18z upper air sounding shows over 3000 J/kg SBCAPE with effective SRH of 152 m2/s2. Therefore, severe weather should be possible with any thunderstorms that form. The western half of the state has the best chance of seeing strong to severe thunderstorms through the early morning hours on Wednesday. The main hazards continue to be strong and damaging winds, although given the CAPE profile from the LZK 18z sounding would not be surprised if we see some hail from the stronger thunderstorms. Additionally, there remains an isolated tornado threat, mainly across the northwestern portions of the state where there are better 0-1 km SRH values (around 200 m2/s2). Another threat will be localized heavy rainfall. The 18z LZK sounding shows PWAT values of 1.68 inches, which has increased from the 1.54 inches that was measured in the 12z LZK sounding this morning. This is mainly due to strong, southerly flow advecting warm and moist air up from the Gulf. Finally, the cold front should push east of the state by Wednesday evening, leaving behind drier and colder temperatures. Highs on Wednesday will range from the mid 60s across the north, to lower 80s across the south. Low temperatures overnight Wednesday will have a wide spread as well, with lower to mid 40s across the far north, and mid to upper 50s across the far south. && .LONG TERM...Thursday Through Tuesday A highly amplified upper pattern remains for the duration of the long term period. Not many changes made this update from the previous discussion. Model agreement among long term models is fairly decent through late Friday. Saturday, timing issues arise to overall evolution and timing of the upper trough, translating down to the position of the surface low. In the long term, will go with a blend of models to account for this, slightly in favor of ECMWF, until confidence levels increase. In summary, the coolest air of the season should overtake the state early in the period with a new storm system approaching by the weekend followed by possibly even cooler temperatures afterwards. Beginning the period on Thursday, in the upper levels, broad troughing is expected be situated across the Northern Plains with ridging over the Western Atlantic. Between these systems, SW to NE flow dominates much of the central and eastern CONUS. Tropical Cyclone Michael should traverse the flow between the trough to the west and the high to the east. Therefore, Michael's impacts as regards to rainfall or moisture will have no impacts here locally in our CWA. At the surface, a strong low pressure center will be located near the Great lakes region with a well defined frontal boundary extending southward through the TN valley towards the MS Gulf Coast. Ahead of the front, Tropical Cyclone Michael will be affecting the GA/SC/NC region. Behind the front, surface high pressure will be diving south out of Canada bringing much cooler and drier air to the region. Locally, temperatures and moisture levels begin to drop off nicely through late Friday. Highs during this time are expected to top out in the 60s and 70s with lows in the 40s and 50s. Heading into Saturday, the brief duration of zonal flow aloft from previous days begins to transition as an upper level trough digs S near the four corners region. Cyclogenesis begins to develop in lee of the Rockies. As the low deepens and moves E on Saturday, return flow of rich moist air overtakes the drier/cooler air that has been in place across AR. By Saturday evening, surface low approaches AR from the W, showers and thunderstorms are expected to develop as upper level vort max passes through the base of the trough supplying sufficient atmospheric lift in addition to lift from the deepening surface low over AR. Widespread severe weather is not anticipated at this time due to limited moisture return as evident on theta E map. PWATS should increase from around half an inch to around an inch and a half during this period. Trends will have to be monitored closely. On Monday into Tuesday, in the upper levels, the trough becomes positively tilted and quickly progresses into the nations mid- section. At the surface, rainfall will come to an end early on Monday as a cold front moves W to E across the AR. Surface high pressure is expected build into the region behind the front, possibly advecting some of the coldest and driest air of the season thus far into AR. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 81 69 79 51 / 40 70 80 0 Camden AR 84 72 83 55 / 50 80 60 0 Harrison AR 76 66 70 46 / 70 90 60 0 Hot Springs AR 80 71 78 53 / 60 80 60 0 Little Rock AR 82 72 80 53 / 50 80 80 0 Monticello AR 84 73 82 56 / 30 60 70 10 Mount Ida AR 78 68 76 50 / 70 90 50 0 Mountain Home AR 79 67 74 48 / 60 90 80 0 Newport AR 83 70 80 53 / 30 60 80 10 Pine Bluff AR 85 72 81 55 / 40 70 70 0 Russellville AR 80 70 77 51 / 70 90 60 0 Searcy AR 81 71 79 51 / 40 80 80 0 Stuttgart AR 84 72 81 54 / 30 70 80 0 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...CROSS / Long Term...JONES
Hazardous weather outlook, Oct 9, 2:57 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 257 PM CDT Tue Oct 9 2018 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-102000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 257 PM CDT Tue Oct 9 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will become fairly widespread over the state this afternoon and tonight, as a cold front approaches from the plains and moves across the state. There will be several waves of showers and thunderstorms, and rain could be heavy at times, which could cause localized flash flooding issues. A few storms could become strong to possibly severe this afternoon and tonight, with the highest chances in the western half of the state. Any stronger storms will have the capability of producing gusty winds to 60 MPH. There will also be a brief tornado threat, primarily in northwestern Arkansas through the evening. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday There will be some lingering chances for some strong to isolated severe thunderstorms during the daytime hours on Wednesday. Chances for thunderstorms will then decrease on Wednesday night...with the threat for hazardous weather becoming low through Saturday. A new storm system will move through the region Saturday night through early Monday...with addition thunderstorms forecast. Some of these thunderstorms may become strong to severe on Sunday. However...the overall threat and expected hazards are uncertain this far out in time. Refer to the latest forecast as these uncertainties become more clear over time. .Spotter Information Statement... Spotter activation could be necessary this afternoon and tonight, primarily over the western portion of Arkansas. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Oct 9, 4:00 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CDT TUE OCT 09 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TORNADO 2 W HUNT 35.53N 93.70W
10/09/2018 JOHNSON AR EMERGENCY MNGR
TORNADO BRIEFLY TOUCHED DOWN IN WESTERN JOHNSON COUNTY.
&&
EVENT NUMBER LZK1800316
230Special weather statement, Oct 9, 4:42 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Little Rock AR
442 PM CDT TUE OCT 9 2018
ARZ044-045-056-092215-
Pulaski AR-Lonoke AR-Jefferson AR-
442 PM CDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LONOKE...
NORTHWESTERN JEFFERSON AND SOUTHEASTERN PULASKI COUNTIES UNTIL 515 PM
CDT...
At 442 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Altheimer to near Pine Bluff Arsenal.
Movement was north at 35 mph.
Wind gusts up to 50 mph will be possible with these storms as well
as very heavy rain.
Locations impacted include...
England... Redfield...
Keo... Hensley Island...
Pine Bluff Arsenal... Sherrill...
Tucker... Hensley...
Pastoria... Bredlow Corner...
Wright... Lock and Dam 5 Park...
Tar Camp Park... Woodson...
Ferda... F.B. Baugh Recreation Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3461 9194 3459 9211 3454 9224 3431 9208
3431 9196 3434 9187
TIME...MOT...LOC 2142Z 158DEG 30KT 3436 9192 3433 9205
CooperThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:36 PM CDT | Tornado Warning | LZK | Johnson, Logan | 24 min |
| Oct 9, 3:59 PM CDT | Tornado Warning | LZK | Johnson, Newton | 16 min |
| Oct 9, 4:42 PM CDT | Special Weather Statement | LZK | Jefferson | 33 min |
| Oct 9, 6:43 PM CDT | Tornado Warning | LZK | Conway, Perry, Pope, Yell | 16 min |
| Oct 9, 6:58 PM CDT | Special Weather Statement | LZK | Johnson, Newton, Pope | 47 min |
Nearby
Tornado Warnings in Arkansas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.